Alert archive / New York / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS New York, NY

April 27, 201110 counties in New York; 5 counties in New Jersey

NWS New York, NY issued this flash flood watch at Apr 27, 2011, 3:43 AM EDT for 10 counties in New York; 5 counties in New Jersey. It took effect at Apr 28, 2011, 6:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:43 AM EDT (07:43 UTC)
In effect from
Apr 28, 2011, 6:00 AM EDT
Expired
Apr 28, 2011, 2:40 PM EDT
In force
9 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WGUS61 KOKX 270743
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT WED APR 27 2011

...FLASH FLOODING POSSIBLE THURSDAY AFTERNOON AND EVENING...

NJZ002-004-006-103>108-272100-
/O.NEW.KOKX.FF.A.0001.110428T1600Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-
343 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEW JERSEY...
 INCLUDING THE FOLLOWING AREAS...EASTERN BERGEN...EASTERN 
 ESSEX...EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN 
 BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION.

* FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACH OF A
  STRONG COLD FRONT ON THURSDAY HAVE THE POTENTIAL TO PRODUCE IN
  EXCESS OF ONE INCH OF RAINFALL IN A SHORT PERIOD OF TIME. THE
  GROUND REMAINS SATURATED FROM RECENT HEAVY RAINFALL AND ONLY
  BETWEEN ONE HALF INCH AND ONE AND A HALF INCHES OF RAINFALL IS
  NEEDED FOR FLASH FLOODING ACROSS NORTHEAST NEW JERSEY. QUICK
  RESPONDING RIVERS AND SMALL STREAMS ALSO HAVE THE POTENTIAL TO
  EXCEED BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
768 
WGUS61 KOKX 271917
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT WED APR 27 2011

...FLASH FLOODING POSSIBLE THURSDAY AFTERNOON AND EVENING...

NYZ067>075-176>179-280330-
/O.EXA.KOKX.FF.A.0001.110428T1600Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
317 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE SOUTHEAST NEW YORK...INCLUDING THE
  FOLLOWING AREAS...BRONX...KINGS (BROOKLYN)...NEW YORK
  (MANHATTAN)...NASSAU...QUEENS...RICHMOND (STATEN ISLAND)...
  ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES.

* FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD BRING
  RAINFALL TOTALS OF AS MUCH AS 2 TO 3 INCHES IN A SHORT PERIOD OF
  TIME. THIS MAY RESULT IN SIGNIFICANT URBAN FLOODING AS WELL AS
  FLOODING OF SMALL STREAMS. ROADWAYS THAT NORMALLY FLOOD DURING
  HEAVY RAINFALL SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NJZ002-004-006-103>108-280330-
/O.CON.KOKX.FF.A.0001.110428T1600Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-
317 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST NEW JERSEY...INCLUDING THE FOLLOWING
  AREAS...BERGEN...ESSEX...PASSAIC...UNION AND HUDSON COUNTIES.

* FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD BRING
  RAINFALL TOTALS OF AS MUCH AS 2 TO 3 INCHES IN A SHORT PERIOD OF
  TIME. THE GROUND REMAINS SATURATED FROM RECENT HEAVY RAINFALL.
  THIS MAY RESULT IN SIGNIFICANT URBAN FLOODING AS WELL AS
  FLOODING OF SMALL STREAMS. ROADWAYS THAT NORMALLY FLOOD DURING
  HEAVY RAINFALL SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JWD
649 
WGUS61 KOKX 280241
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT WED APR 27 2011

...FLASH FLOODING POSSIBLE THURSDAY AFTERNOON AND EVENING...

NJZ002-004-006-103>108-NYZ067>075-176>179-281000-
/O.CON.KOKX.FF.A.0001.110428T1600Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1041 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...
 INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...
 EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN 
 UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN 
 PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...
 KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...
 NORTHERN QUEENS...NORTHERN WESTCHESTER...ORANGE...PUTNAM...
 RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHERN NASSAU...
 SOUTHERN QUEENS AND SOUTHERN WESTCHESTER.

* FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD BRING
  RAINFALL TOTALS OF AS MUCH AS 2 TO 3 INCHES IN A SHORT PERIOD OF
  TIME. THE GROUND REMAINS SATURATED FROM RECENT HEAVY RAINFALL.
  THIS MAY RESULT IN SIGNIFICANT URBAN FLOODING AS WELL AS
  FLOODING OF SMALL STREAMS. ROADWAYS THAT NORMALLY FLOOD DURING
  HEAVY RAINFALL SHOULD BE AVOIDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
499 
WGUS61 KOKX 280814
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
414 AM EDT THU APR 28 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING...

NYZ067-282115-
/O.EXT.KOKX.FF.A.0001.110428T1000Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE-
414 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING 
 AREA...ORANGE.

* THROUGH THIS EVENING. 

* SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD BRING
  RAINFALL TOTALS OF AS MUCH AS 2 TO 3 INCHES IN A SHORT PERIOD OF
  TIME. THE GROUND REMAINS SATURATED FROM RECENT HEAVY RAINFALL.
  THIS MAY RESULT IN SIGNIFICANT URBAN AND POOR DRAINAGE
  FLOODING...AS WELL AS FLOODING OF SMALL STREAMS. ROADWAYS THAT
  NORMALLY FLOOD DURING HEAVY RAINFALL SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NJZ002-004-006-103>108-NYZ068>075-176>179-282115-
/O.CON.KOKX.FF.A.0001.110428T1600Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
414 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...
 INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...
 EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN 
 UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN 
 PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...
 KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...
 NORTHERN QUEENS...NORTHERN WESTCHESTER...PUTNAM...RICHMOND 
 (STATEN ISLAND)...ROCKLAND...SOUTHERN NASSAU...SOUTHERN QUEENS 
 AND SOUTHERN WESTCHESTER.

* FROM NOON EDT TODAY THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD BRING
  RAINFALL TOTALS OF AS MUCH AS 2 TO 3 INCHES IN A SHORT PERIOD OF
  TIME. THE GROUND REMAINS SATURATED FROM RECENT HEAVY RAINFALL.
  THIS MAY RESULT IN SIGNIFICANT URBAN AND POOR DRAINAGE
  FLOODING...AS WELL AS FLOODING OF SMALL STREAMS. ROADWAYS THAT
  NORMALLY FLOOD DURING HEAVY RAINFALL SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GOODMAN
774 
WGUS61 KOKX 281840
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT THU APR 28 2011

...HEAVY RAIN GRADUALLY MOVING TO THE EAST...

.RAIN WILL BE ENDING ACROSS THE REGION FROM WEST TO EAST AS A
COLD FRONT MOVES IN FROM THE WEST.

NJZ002-004-006-103>108-NYZ067>075-176>179-281945-
/O.CAN.KOKX.FF.A.0001.000000T0000Z-110429T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
238 PM EDT THU APR 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK HAS BEEN CANCELLED. 

AS OF 230 PM EDT...LIGHT TO MODERATE RAIN WAS FALLING OVER THE
REGION...BUT WAS GRADUALLY WORKING ITS WAY EAST. WHILE LOCALIZED
MINOR FLOODING...PONDING ON AREA ROADWAYS...WILL OCCUR IN PARTS OF
NEW YORK CITY AND NASSAU COUNTY THE NEXT TWO HOURS...LIFE
THREATENING FLOODING IS NO LONGER EXPECTED.
 
$$

JST

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 3:39 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 27, 3:39 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
339 AM EDT WED APR 27 2011

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL DOMINATE OUR WEATHER INTO THURSDAY. A
COLD FRONT WILL CROSS THE AREA THURSDAY AFTERNOON AND
EVENING...FOLLOWED BY AN AREA OF HIGH PRESSURE FOR THE WEEKEND. A
WARM FRONT LIFTS TO OUR NORTH MONDAY...FOLLOWED BY A COLD FRONT
CROSSING THE AREA MONDAY NIGHT AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MOIST SOUTHERLY FLOW WILL DOMINATE THE WEATHER TODAY.

EXPECTING LOW LEVEL STRATUS AND SOME PATCHY FOG TO SLOWLY BURN OFF
THIS MORNING. ONCE IT DOES...CLOUD COVER WILL BE PATCHY.
TEMPERATURES ARE EXPECTED TO WARM UP AGAIN WHERE THERE IS A PERIOD
OF SUNSHINE. TEMPERATURES SHOULD NOT BE AS WARM AS YESTERDAY. WE ARE
LOOKING FOR HIGHS IN THE MIDDLE TO UPPER 70S ACROSS NJ AND THE LOWER
HUDSON VALLEY...AND HIGHS IN THE MIDDLE AND UPPER 60S ACROSS
SOUTHERN CONNECTICUT AND LONG ISLAND. NYC CAN EXPECT HIGHS RANGING
FROM THE UPPER 60S TO MID 70S. WHILE MAV/MET NUMBERS WERE IN FAIRLY
GOOD AGREEMENT...WENT WITH THE SLIGHTLY WARMER MAVS. THIS HAS BEEN
THE TREND THE LAST COUPLE OF DAYS.

WILL KEEP A CHANCE/SLIGHT CHANCE POPS IN THE FORECAST TODAY AS A
WEAK SHORTWAVE ROTATES AROUND THE BACK SIDE OF THE DEEP RIDGE OFF
THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WEDNESDAY NIGHT WILL ONCE AGAIN FEATURE LOW LEVEL CLOUDS AND PATCHY
FOG. FOLLOWED A MAV/MET BLEND FOR OVERNIGHT LOWS...WHICH WILL BE 10
TO 15 DEGREES ABOVE NORMAL.

LOW LEVEL CLOUDS AND STRATUS LIFT QUICKLY THURSDAY MORNING AS MIXING
DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THE ATMOSPHERE SHOULD
DESTABILIZE THROUGH THE MORNING...ESPECIALLY OVER THE WESTERN 1/2 OF
THE CWA...WHERE LIFTED INDICES FALL BELOW ZERO AND 500-1000 J/KG OF
MIXED LAYER CAPE IS EXPECTED. IN ADDITION...40-50 KT OF BULK
SHEAR...AND INFLUENCE OF 70 KT LOW LEVEL JET IS EXPECTED.

ALL THIS SUPPORTS A SLIGHT RISK OF SEVERE STORMS FROM SPC IN THIS
REGION...WITH MAIN THREAT BEING WIND GUSTS FROM ANY SQUALL LINE
WHICH DEVELOPS AHEAD OF THE FRONT.

FOR FRONTAL TIMING...WHILE THE NAM APPEARS TO BE SLIGHTLY SLOWER
THAN THE GFS...BOTH BRING THE FRONT THROUGH THE AREA THURSDAY
AFTERNOON AND EVENING...CLEARING EASTERN SECTIONS AROUND MIDNIGHT OR
SO.

ONCE THE FRONT PASSES EAST OF THE REGION...HIGH PRESSURE WILL START
TO BUILD INTO THE AREA. A WEAK SHORTWAVE PASSING NORTH AND WEST OF
THE CWA MAY BRING SOME CLOUDS TO THE AREA...BUT WE SHOULD REMAIN DRY
ON FRIDAY.

BUILDING SEAS OFFSHORE OF 9 TO 12 FT COULD BRING HIGH SURF TO
ATLANTIC BEACHES THURSDAY/THURSDAY NIGHT AHEAD OF THE FRONT. NOT
CONFIDENT ENOUGH IN THIS TO ISSUE A HIGH SURF ADVISORY AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER TROUGH DEPARTS FRI NIGHT AS HIGH PRES BUILDS INTO THE EASTERN
U.S. DRY WX ON TAP FOR SAT AND SUN WITH TEMPS SEVERAL DEGREES ABOVE
NORMAL. MODEL GUIDANCE CURRENTLY INDICATING HIGHS IN THE UPPER 60S
TO AROUND 70 IN NYC/NJ/LOWER HUDSON VALLEY AND IN THE MID TO UPPER
60S ELSEWHERE ON SAT. HOWEVER...IF WESTERLY WINDS PROMOTE STRONG
ENOUGH MIXING...AND SFC DEWPOINTS FALL LOWER THAN EXPECTED...
ESPECIALLY IN NY AND SURROUNDING SUBURBS...TEMPS COULD WARM SEVERAL
DEGREES HIGHER. WESTERLY WINDS 10-15 MPH SHOULD BE STRONG ENOUGH TO
INHIBIT SEABREEZE DEVELOPMENT SAT AFTERNOON.

HIGH PRES MOVES OFFSHORE SAT NIGHT...AND WARM FRONT LIFTS NORTH OF
THE REGION SOMETIME SAT NIGHT THROUGH SUN MORNING. DEPENDING ON
WHERE THE HIGH SETS UP...WINDS SHIFT TO MORE OF A SOUTHERLY FLOW.
HEIGHTS/THICKNESSES/H8 TEMPS RISE ON SUN...RESULTING IN SLIGHTLY
WARMER TEMPS OVER NYC/NE NJ/LOWER HUDSON VALLEY/INTERIOR CT.
HOWEVER...WITH FLOW OFF THE COOLER OCEAN WATERS...TEMPS ON THE SOUTH
SHORE OF NYC/LONG ISLAND/COASTAL CT WILL REMAIN IN THE MID 60S.

12Z GFS AND 00Z ECMWF DIVERGE STARTING SUN NIGHT. GFS MUCH MORE
PROGRESSIVE IN BRINGING WARM FRONT OVER THE WEST THROUGH THE REGION
SUN NIGHT AS HIGH PRES MOVES OFFSHORE. ECMWF IS SLOWER...AND BRINGS
THE HIGH NEARLY OVERHEAD SUN AFTERNOON WITH WARM FRONT APPROACHING
BUT GETTING HELD UP WEST OF THE REGION LATE SUN/SUN NIGHT. GIVEN HOW
HARD IT IS FOR A WARM FRONT TO MOVE THROUGH AT NIGHT IN THE
SPRING...PLAN ON FOLLOWING THE SLOWER ECMWF...WHICH WILL FALL IN
LINE WITH HPC GUIDANCE. WILL GRADUALLY BRING IN SLIGHT CHANCE POPS
SUN NIGHT. IN THIS SETUP...WITH DEEP SOUTHERLY FLOW AND INCREASING
MOISTURE...THINK BEST WAY TO HANDLE WX GRIDS FOR SUN NIGHT IS WITH
LIGHT RAIN AND DRIZZLE FOR WESTERN ZONES. POPS THEN INCREASE TO
CHANCE MON THROUGH TUE.

TEMPS FALL TO RIGHT AROUND NORMAL FOR THE START OF THE NEW WEEK.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE REGION REMAINS BETWEEN HIGH PRESSURE OFFSHORE AND LOW PRESSURE
OFF TO THE WEST.

IFR OR LOWER CONDITIONS EXPECTED TONIGHT. VSBYS IN PARTICULAR MAY
IMPROVE THROUGH AROUND 07-08Z AS LOW LEVEL JET WORKS INTO THE
REGION AND CONVECTIVE DEBRIS FROM THE SOUTH AND WEST MOVES IN OVER
THE LOW LEVEL STRATUS...WHICH SOMETIMES RESULTS IN IMPROVING
VISIBILITIES.

IN ADDITION TO AMENDMENTS FOR VSBYS/CIGS TONIGHT FOR ALL
TERMINALS...KJFK MAY CONTINUE TO GUST FREQUENTLY WITH A SOUTH FLOW
AND THEREFORE NEED TO BE AMENDED. THINKING IS THAT 1/4SM VSBY
REPORTED THERE AT 03Z WILL IMPROVE SHORTLY.

THUNDERSTORMS MAY HOLD TOGETHER AS THEY APPROACH FROM THE
WEST...BUT THINKING RIGHT NOW IS THAT KSWF WOULD MOST LIKELY BE
AFFECTED. HAVE ADDED CB ATTACHMENT ACCORDINGLY. THE CITY TERMINALS
ALONG WITH KTEB AND KHPN COULD NEED AMENDMENTS FOR THUNDER AFTER
07-08Z...BUT HAVE NOT INCLUDED IN TAFS AT THIS TIME. STORMS WOULD BE
MOVING INTO A MORE STABLE AIRMASS OVER THESE TERMINALS.

MODERATE TO HIGH CONFIDENCE IN WIND FORECAST. LLWS MAINTAINED FOR
KLGA/KJFK AND POINTS EAST FOR THE NEXT FEW HOURS.

OUTLOOK FOR 00Z WED THROUGH SUN...

WED NIGHT...LLWS MAINLY OVER COASTAL TERMINALS OVERNIGHT.

THU...COLD FRONT APPROACHES. CHANCE OF TSTMS WITH THE
FRONT AFTERNOON AND EVE DEPENDING ON TIMING OF THE FRONT.

FRI...VFR WITH NW FLOW.

SAT-SUN...VFR.

&&

.MARINE...
A DENSE FOG ADVISORY REMAINS UP FOR ALL WATERS EXCEPT NY HARBOR.
WITH A SOUTHERLY FLOW SENDING WARM...MOIST AIR ACROSS THE NEAR SHORE
WATERS...AREAS OF DENSE FOG HAVE DEVELOPED REDUCING VISIBILITIES TO
1 MILE OR LESS.

SEAS WILL REMAIN AT OR ABOVE SMALL CRAFT LEVELS ON COASTAL OCEAN
WATERS THROUGH FRIDAY. THE SOUTHWEST FLOW STRENGTHENS ENOUGH TONIGHT
OVER THE COASTAL OCEAN WATERS TO WARRANT GUSTS TO SMALL CRAFT
LEVELS. WINDS WILL ALSO STRENGTHEN ON THURSDAY OVER THE REMAINDER OF
THE WATERS AND COME CLOSE TO SCA LEVELS. WILL HOLD OFF ON THE SCA
FOR NOW. ALSO THINKING THE STRONGEST GUSTS OVER THE AREA WATERS WILL
BE WITH THE FRONTAL PASSAGE.

THE FRONT PUSHES ACROSS THE AREA WATERS THURSDAY AFTERNOON AND
EVENING. SCA GUSTS COULD LINGER BEHIND THE FRONT THURSDAY NIGHT AND
THEN RE-ESTABLISH THEMSELVES OVER ALL WATERS ON FRIDAY...AS A ONSHORE
WSW FLOW SHOULD ALLOW FOR MIXING DOWN OF 25-35 KT LOW LEVEL WINDS.

SMALL CRAFT ADVISORY LEVEL SEAS REMAIN UP ON THE OCEAN WATERS FRI
NIGHT BEFORE GRADUALLY SUBSIDING TO 2-4 FT LATE SAT. SCA WIND GUSTS
POSSIBLE ON THE WATERS FRI NIGHT THROUGH SAT MORNING...BUT
CONFIDENCE IS NOT AS HIGH AS IS IT WITH THE OCEAN SEAS. TRANQUIL
CONDITIONS SAT NIGHT THROUGH SUN WITH HIGH PRES OVER THE WATERS.
DEVELOPING ONSHORE FLOW WILL ALLOW SEAS ON THE OCEAN TO BUILD TO SCA
LEVELS ONCE AGAIN FOR THE START OF THE NEW WEEK.

&&

.HYDROLOGY...
WDLY SCT SHOWERS/TSTMS ARE POSSIBLE TODAY...BUT LESS THAN 1/4 INCH
OF AVERAGE QPF IS EXPECTED. FLASH FLOOD GUIDANCE ACROSS NE NJ IS
GENERALLY BETWEEN 1/2 AND 3/4 OF AN INCH. EXPECTING VALUES WITHIN
THIS RANGE WITH COLD FRONT ON THU...AND COULD SEE AMOUNTS BETWEEN 1
AND 2 INCHES DUE TO INCREASED THREAT OF TSTMS. THEREFORE HAVE ISSUED
A FLASH FLOOD WATCH FOR ALL NJ ZONES. THIS MAY NEED TO BE EXPANDED
IN SUBSEQUENT FORECASTS...ESPECIALLY INTO NYC...BUT HIGHEST
CONFIDENCE AT THIS POINT IS ACROSS NJ. WILL MENTION THE POSSIBILITY
OF URBAN FLOODING FOR NYC IN THE HWO.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NJZ002-004-006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ330-335-
     340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...MPS
AVIATION...JC
MARINE...BC
HYDROLOGY...24
Hazardous weather outlook, Apr 26, 8:45 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
845 PM EDT TUE APR 26 2011

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-280045-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
845 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ON THURSDAY HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-CTZ006>008-010>012-NYZ078>081-280045-
NEW YORK HARBOR-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
845 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-280045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
845 PM EDT TUE APR 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 26, 10:01 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EDT TUE APR 26 2011

CTZ010>012-NYZ078>081-177>179-270400-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1001 PM EDT TUE APR 26 2011

...AREAS OF FOG TONIGHT...

AREAS OF FOG WILL CONTINUE WITH SOME LOCALLY DENSE FOG ESPECIALLY
NEAR THE COAST WHERE VISIBILITIES WILL DROP TO NEAR A QUARTER MILE
OR LESS. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND LEAVE
PLENTY OF ROOM IN BETWEEN VEHICLES WHEN ENCOUNTERING ANY DENSE
FOG.
Special weather statement, Apr 26, 11:42 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1142 PM EDT TUE APR 26 2011

CTZ010>012-NYZ075-078>081-176>179-270800-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1142 PM EDT TUE APR 26 2011

AREAS OF FOG WILL CONTINUE WITH SOME LOCALLY DENSE FOG ESPECIALLY
NEAR THE COAST WHERE VISIBILITIES WILL DROP TO NEAR A QUARTER MILE
OR LESS. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND LEAVE
PLENTY OF ROOM IN BETWEEN VEHICLES WHEN ENCOUNTERING ANY DENSE
FOG.
Special weather statement, Apr 27, 12:55 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1255 AM EDT WED APR 27 2011

NJZ002-004-103-105-106-NYZ067-069-270545-
EASTERN ESSEX-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN
ESSEX-WESTERN PASSAIC-
1255 AM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ESSEX...NORTHWESTERN
BERGEN...ORANGE...PASSAIC AND ROCKLAND COUNTIES...

AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND LAKE TO
BUDD LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
MILFORD TO 6 MILES SOUTHWEST OF SUCCASUNNA-KENVIL...AND MOVING EAST
AT 50 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
      4092 7409 4089 7413 4086 7411 4080 7413
      4078 7437 4086 7432 4090 7434 4090 7428
      4097 7428 4101 7443 4104 7444 4102 7449
      4107 7451 4119 7438 4134 7469 4146 7476

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:55 AM EDTSpecial Weather StatementOKXOrange50 min

Nearby

Flash Flood Watches in New York, 2011Flash Flood Watches in New Jersey, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.